Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Hi! I started zoloft 2 months ago, and i have

User rating for this question
Very Good
Answered by
Practicing since : 2014
Answered : 2128 Questions
Question
Hi! I started zoloft 2 months ago, and i have sadly gained 6 lbs in this time. I have not changed any of my eating habits and exercise routine, I believe this is just from the medication itself. It somehow seems to make me retain a lot of water, and i am puffy and very bloated. Please help. Do you have any ideas on something I can do or take to make this better?
Thanks
Wed, 7 Feb 2018 in Mental Health
 
 
Answered by Dr. Alexander H. Sheppe 2 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Zoloft can sometimes cause weight gain, rarely more than 5 pounds. However, this weight gain can be effectively managed with diet and exercise. I recommend decreasing your caloric intake, and exercising at least 30 minutes a day 5 days a week. If you do these things, I would expect the weight to come off.

Dr. Sheppe
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor